MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Originally, an emdr was submitted for this report on 06/10/2016 with the incorrect number in manufacturer report.It came to our attention on 06/15/2016 that the initial report was sent with manufacturer report number 1037905-2016-000172.The correct manufacturer report number was intended to be 1037905-2016-00172 (an extra zero was submitted).Per the fda cesub help desk and emdr team csh-6265, in order to correct the incorrect manufacturer report number, submission 1037905-2016-000172 must be deleted with the approval of the emdr team instead sending of a follow up report with the incorrect manufacturer report number.This initial emdr is being submitted with the same reportable information, but with the correct manufacturer report number.Concomitant medical products: boston scientific locking device, boston scientific wallflex biliary metal stent uncovered, boston scientific hurricane biliary dilatation balloon.Investigation evaluation: our laboratory evaluation of the wire guide said to be involved confirmed the report of coating damage at the distal end.Near the 26 cm mark on the distal end, approximately 9.5 cm of core wire is exposed and the coating has peeled back.The peeled coating remains attached to the wire guide and no material is missing from the damaged area.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis.The subassembly device history record for the wire guide said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use advise the user that the wire guide should be kept wet for best results.The instructions for use describe the appropriate flushing techniques for use of this coated wire guide.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all d.A.S.H.Pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook d.A.S.H.Pre-loaded with acrobat wire guide.Per the complaint reporting form: "the consultant gained access to the common bile duct by using the sphincterotome and wire.Once he was happy with the wire position he exchanged the sphincterotome.In order to maintain access to the bile duct, the doctor secured the wire on the locking device.He then advanced the biliary metal stent over the wire to place in the bile duct.Unfortunately this wasn't possible straight away due to the stricture being too tight so he exchanged the stent for a biliary dilatation balloon.During this exchange he noticed that the wire coating had started to come off where it was locked in the locking device.He continued to place the metal stent with the damaged wire.After the procedure it was obvious that the coating had come off the wire even more than just at the locking device position.".

Brand Name
D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5748989
Report Number1037905-2016-00172
Device Sequence Number10180
Product Code KNS
UDI-Device Identifier10827002347783
UDI-Public(01)10827002347783(17)170703(10)W3445060
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-ACRO-35-450
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/17/2016
Device Age2 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2016
Initial Report FDA Received Date06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 240 ENDOSCOPE